Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 32, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 14, 1995, 5:09 AM EDT for Brunswick County, New Hanover County, North Carolina. It was in force for 66 min.
The area
The counties it named.
The facts
- Issued
- May 14, 1995, 5:09 AM EDT (09:09 UTC)
- Expired
- May 14, 1995, 6:15 AM EDT
- In force
- 66 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Brunswick County, NC, New Hanover County, NC
The radar
The Wilmington radar (KLTX), 38 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 140911 SVRILM NCC019-129-141015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 509 AM EDT SUN MAY 14 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST NORTH CAROLINA ...SOUTH CENTRAL BRUNSWICK COUNTY ...SOUTHERN NEW HANOVER COUNTY AT 502 AM EDT...DOPPLER WEATHER RADAR DETECTED A POSSIBLE SEVERE THUNDERSTORM NORTHWEST OF THE TOWN OF WINNABOW IN BRUNSWICK COUNTY. THIS STORM WAS MOVING TO THE EAST AND SOUTHEAST AT 40 MPH. THIS STORM WILL MOVE NEAR FORT FISHER IN SOUTHERN NEW HANOVER COUNTY BY 6 AM. THIS IS A DANGEROUS STORM....TAKE COVER IMMEDIATELY IF YOU ARE IN ITS PATH. LARGE SEVERE THUNDERSTORMS CAN CAUSE AS MUCH DAMAGE AS SMALL TORNADOES. HEWITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:13 AM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 14, 2:13 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT NC 215 AM EDT SUN MAY 14 1995 CWF: WL CONT SPLIT BASED ON POSITION OF FRNTL BNDRY...MORE SRLY FLOW EXPECTED ACRS SRN AREAS TODAY. TONIGHT AS WEAK CLD FRNT APPROACHES SW WINDS WITH SHIFT TO MORE W LATE. AS FNRT SLIDES OFF CST MON WINDS SHIFTING TO NW/N. BEST PRECIP CHANCES THIS AFTN...EARLY TONIGHT DECREASING THRU MON. ZFP: WELL DEFINED MOISTURE AND STAB BNDRY RUNNING ACRS STATE THIS MORN. MAIN BATCH OF SHWRS TSTMS MOVING OFF SE CST...A FEW LIGHT SHOWES DVLPING OVER NE CNTIES. DONT EXPECT ALOT OF ACTIVITY DURING MORNING HOURS BEHIND FIRST BATCH. REDEVLOP LIKLEY DURING AFTN WITH MOIST UNSTABLE AIR AND BNDRY ACTING AS FOCUS. BNDRY NOT EXPECTED TO MOVE MUCH AS IT IS STUCK BETWEEN HI PRES CNTRS. MID WEST COLD FRNT WILL APPROACH TONIGHT THEN CROSS REGION MON. WITH WESTRLY FLOW DEVELOPING AT 850 TONIGHT PRECIP CHANCES SHLD DECREASE WITH MON LOOKING MAINLY DRY. WARM 850 TEMPS AND THCKNESS VALUES WILL CONTIUE THRU PD. SHLD SEE ENUF SUN TODAY FOR 80S MOST LOCATIONS ON MON A FEW DEGREES WARMER WITH LESS CLDS. . .MHX...NONE. WL SND WRKCWF BY 315 AM. FREDERICK
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:04 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 56 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.